Hail, Deschutes
- When
- June 19, 3:52 PM PST
- Where
- Deschutes County, 4 mi SSW of Bend
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.017, -121.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 19, 1:00 PM PST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 200 PM PDT SUN JUN 19 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...LATEST WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW PRESSURE CONTINUING TO SPIN OFF THE EXTREME NORTHERN CA COAST...WITH MID LEVEL MOISTURE LIFTING NORTHWARD ACROSS SOUTHWESTERN OREGON. VISIBLE SAT IMAGERY SHOWS MAINLY FLAT CUMULUS ACROSS MOST OF EAST-CENTRAL OREGON...WITH PERHAPS A COUPLE OF SHWRS ACROSS THE WALLOWAS CLOSER TO THE UPPER LEVEL JET. MORE SHWRS ARE DEVELOPING ACROSS SOUTH-CENTRAL OREGON WITH A COUPLE OF LIGHTNING STRIKES AT 1 PM...WITH A FEW SHWRS ALSO ALONG THE WA CASCADE EAST SLOPES. FOR TNGT...GIVEN CURRENT SHWR COVERAGE...WILL STAY WITH ISOLATED SHWRS FOR MOST AREAS THIS EVENING...AND DRY FOR THE BASIN. A COUPLE OF STORMS ALONG THE OREGON CASCADES COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL...AS SPEED SHEAR IS RATHER SIGNIFICANT. FOR MON/TUE...MODELS IN AGREEMENT...BEGINNING TO NUDGE THE LOW NORTH MONDAY...AND EASTWARD BY TUE NIGHT. WITH THE MOISTURE/FORCING TO THE SOUTH AND WEST...THINK LOWLANDS WILL REMAIN DRY MONDAY...WITH A SLIGHT CHC OF AFTN/EVE SHWRS/TSTMS. ONCE AGAIN...THINK A FEW STORMS COULD BE STRONG ACROSS NORTH-CENTRAL OREGON IN AN AREA OF SIGNIFICANT SHEAR. WITH THE LOW NUDGING A LITTLE CLOSER ON TUESDAY...COVERAGE OF PRECIP WILL INCREASE SLIGHTLY...BUT WITH TRENDS SHOWING A SLOWDOWN OF THE NE PROGRESSION OF THE LOW...WILL KEEP MOST AREAS WITH A SLIGHT CHC OF AFTN/EVE ACTIVITY. TEMPERATURES WILL WARM WITH A SURFACE THERMAL TROUGH OVER THE REGION...WITH UPPER 80S/LOWER 90S ACROSS LOWER ELEVATIONS MONDAY...AND 90S WIDESPREAD TUESDAY WITH BASIN LOCATIONS APPROACHING 100 DEGREES. WINDS WILL BE GENERALLY LIGHT INTO TUESDAY...WITH AN INCREASE BY TUESDAY NIGHT AS THE THERMAL TROUGH MOVES EAST AND THE MARINE PUSH BEGINS. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...TROUGH OF LOW PRESSURE WILL PUSH THROUGH THE AREA LATE WEDNESDAY THROUGH EARLY THURSDAY. MOISTURE LOOKS LIMITED WITH THE TROUGH...HOWEVER SHOWER ACTIVITY WILL LIKELY CROP UP ACROSS THE AREA...ESPECIALLY ACROSS HIGHER TERRAIN. DRIER WESTERLY FLOW WILL SPREAD OVER THE AREA BEHIND THE TROUGH WITH ONLY MOUNTAIN CONVECTIVE SHOWERS POSSIBLE OVER THE EASTERN MOUNTAINS AND SOUTHERN WASHINGTON CASCADES. TEMPERATURES WILL BE SEASONABLE. WINDS WILL BE GUSTY WITH THE MARINE PUSH WEDNESDAY...BUT WILL BEGIN TO WIND DOWN WEDNESDAY EVENING THROUGH THE REMAINDER OF THE EXTENDED. CANTIN && .AVIATION...MAIN AVIATION CONCERN WILL BE CONVECTION THAT FIRES UP THIS AFTERNOON AND EVENING OVER CENTRAL OREGON IN THE VICINITY OF RDM AND ALONG THE SOUTHERN PORTIONS OF TWEB ROUTE 368. GUSTY WINDS...SMALL HAIL...AND LIGHTNING CAN BE EXPECTED IN THESE AREA...ESPECIALLY ALONG THE WESTERN PORTIONS OF TWEB ROUTE 368 CLOSER TO THE CASCADE CREST. ELSEWHERE VFR CONDITIONS WILL PERSIST WITH ISOLATED SHOWERS POSSIBLE NEAR TAF SITES PDT...ALW...AND YKM LATE THIS AFTERNOON AND DURING THE EARLY EVENING. MVFR CONDITIONS WILL BE POSSIBLE IN THE VICINITY OF SHOWERS AND THUNDERSTORM ACTIVITY FOR BRIEF PERIODS OF TIME. && .PRELIMINARY POINT TEMPS/POPS... PDT 53 90 58 96 / 20 10 10 20 ALW 57 91 61 96 / 20 10 10 20 PSC 51 95 56 99 / 10 10 10 20 YKM 52 92 58 96 / 20 10 10 20 HRI 50 94 55 98 / 10 10 10 20 ELN 49 90 56 94 / 20 10 10 20 RDM 44 86 48 85 / 20 20 20 20 LGD 49 87 51 93 / 20 20 20 20 5J0 44 86 48 94 / 20 20 20 20 DLS 55 91 61 93 / 20 20 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/96/96
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
245 PM PDT SUN JUN 19 2005
WAZ024>030-ORZ041>050-201145-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
245 PM PDT SUN JUN 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THUNDERSTORMS
EAST SLOPES OF THE SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA
VALLEY, NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON,
CENTRAL OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
A MOIST...UNSTABLE AIR MASS...ASSOCIATED WITH AN UPPER LEVEL LOW
PRESSURE OFF THE NORTHERN CALIFORNIA COAST...WILL CONTINUE OVER THE
REGION THROUGH TONIGHT. THIS WILL RESULT IN ISOLATED TO SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER PORTIONS OF THE
AREA...MAINLY IN THE AFTERNOON AND EVENING. MOST OF THE
THUNDERSTORMS THAT DEVELOP WILL BE GENERAL IN NATURE...BUT ONE OR
TWO STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP OVER WALLOWA
COUNTY. THE MAIN THREAT WILL BE GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...
STRONG THUNDERSTORMS MONDAY
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON
THUNDERSTORMS MONDAY
EAST SLOPES OF THE SOUTHERN CASCADES, NORTHWEST BLUE
MOUNTAINS, CENTRAL OREGON, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
THE MOIST...UNSTABLE AIR MASS WILL REMAIN OVER THE AREA INTO MONDAY
AS THE UPPER LEVEL LOW WILL STILL BE OFF THE NORTHERN CALIFORNIA
COAST. THUS A SLIGHT CHANCE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. A FEW OF THE THUNDERSTORMS MAY BECOME
STRONG TO MARGINALLY SEVERE OVER NORTH-CENTRAL OREGON AND THE
COLUMBIA GORGE. THE MAIN THREAT WILL BE GUSTY WINDS AND HAIL.
THUNDERSTORMS TUESDAY
EAST SLOPES OF THE SOUTHERN CASCADES, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, NORTH
CENTRAL OREGON, CENTRAL OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, BLUE MOUNTAINS
THE UPPER LOW LOOKS TO MOVE TO THE PACIFIC NORTHWEST COAST TUESDAY
AFTERNOON AND EVENING. THIS WOULD RESULT IN SCATTERED THUNDERSTORMS
ACROSS PORTIONS OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
443 PM PDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL SUNRIVER 43.87N 121.43W
06/19/2005 0.75 INCH DESCHUTES OR TRAINED SPOTTER
0421 PM HAIL SUNRIVER 43.87N 121.43W
06/19/2005 1.00 INCH DESCHUTES OR TRAINED SPOTTER
0422 PM HAIL 15 S BEND 43.85N 121.31W
06/19/2005 0.75 INCH DESCHUTES OR PARK/FOREST SRVC
LAVA BUTTE COVERING GROUND AND HWY 97.
0424 PM HAIL 5 SSW THREE RIVERS 43.75N 121.52W
06/19/2005 0.75 INCH DESCHUTES OR TRAINED SPOTTER
0424 PM TSTM WND GST 15 S BEND 43.85N 121.31W
06/19/2005 35 MPH DESCHUTES OR PARK/FOREST SRVC
LAVA BUTTE
&&
DCThe Portland,OR radar (KRTX), 228 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455600.